Alert archive / Kansas / River Flood Warnings in 2016
River Flood Warning 29, NWS Wichita, KS
NWS Wichita, KS issued this river flood warning at Jul 2, 2016, 10:48 AM CDT for McPherson County, Kansas. It took effect at Jul 3, 2016, 9:18 AM CDT. It was in force for 22 hr.
The area
The outline as issued.
The facts
- Issued
- Jul 2, 2016, 10:48 AM CDT (15:48 UTC)
- In effect from
- Jul 3, 2016, 9:18 AM CDT
- Expired
- Jul 4, 2016, 7:10 AM CDT
- In force
- 22 hr
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
- Flood severity
- Minor
County McPherson County, KS
The radar
The Wichita radar (KICT), 105 km from the middle of the area, began a volume at 15:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Smoky Hill River at Lindsborg (LNSK1). The gauge peaked at 17.49 ft at Jul 3, 2016, 4:00 PM CDT.
- Action stage
- 19 ft
- Minor stage
- 21 ft
- Moderate stage
- 29 ft
- Major stage
- 33.9 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06866000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
158
WGUS43 KICT 021548
FLWICT
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE WICHITA KS
1048 AM CDT SAT JUL 2 2016
...The National Weather Service in Wichita has issued a flood warning
for the following river in Kansas...
Smoky Hill River At Lindsborg affecting McPherson County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive into flooded areas or go around barricades. Nearly two
feet of water will carry most vehicles away. Turn around don't drown.
&&
KSC113-030548-
/O.NEW.KICT.FL.W.0029.160703T1418Z-160704T1210Z/
/LNSK1.1.ER.160703T1418Z.160703T1800Z.160704T0010Z.NO/
1048 AM CDT SAT JUL 2 2016
The National Weather Service in Wichita, KS has issued a
* Flood Warning for
The Smoky Hill River At Lindsborg.
* From Sunday morning until Monday morning.
* At 10:30 AM Saturday the stage was 8.0 feet.
* Flood stage is 21.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by late Sunday morning and
continue to rise to near 21.8 feet by early Sunday afternoon. The
river will fall below flood stage by Sunday evening.
* Impact...At 21.0 feet...South bank overflows extend out to 20 feet
from bank. Old Mill Park floods along with low lying fields in
rural areas.
&&
FLD OBSERVED FORECAST 7 AM
Location STG STG DAY TIME Sun Mon Tue
Lindsborg 21.0 8.0 Sat 10 AM 20.5 15.1 9.2
&&
LAT...LON 3851 9792 3847 9766 3860 9758 3865 9766
3857 9774 3866 9792
$$
JAS2 follow-up statements
416
WGUS83 KICT 021925
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
225 PM CDT SAT JUL 2 2016
...The flood warning continues for the following river in Kansas...
Smoky Hill River At Lindsborg affecting McPherson County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive into flooded areas or go around barricades. Nearly two
feet of water will carry most vehicles away. Turn around don't drown.
&&
KSC113-030925-
/O.CON.KICT.FL.W.0029.160703T1418Z-160704T1210Z/
/LNSK1.1.ER.160703T1418Z.160703T1800Z.160704T0010Z.NO/
225 PM CDT SAT JUL 2 2016
The Flood Warning continues for
The Smoky Hill River At Lindsborg.
* From Sunday morning until Monday morning.
* At 1:30 PM Saturday the stage was 8.2 feet.
* Flood stage is 21.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by late Sunday morning and
continue to rise to near 21.8 feet by early Sunday afternoon. The
river will fall below flood stage by Sunday evening.
* Impact...At 21.0 feet...South bank overflows extend out to 20 feet
from bank. Old Mill Park floods along with low lying fields in
rural areas.
&&
FLD OBSERVED FORECAST 7 AM
Location STG STG DAY TIME Sun Mon Tue
Lindsborg 21.0 8.2 Sat 01 PM 20.5 15.1 9.2
&&
LAT...LON 3851 9792 3847 9766 3860 9758 3865 9766
3857 9774 3866 9792
$$695
WGUS83 KICT 030239
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
939 PM CDT SAT JUL 2 2016
...The flood warning is cancelled for the following river in
Kansas...
Smoky Hill River At Lindsborg affecting McPherson County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive into flooded areas or go around barricades. Nearly two
feet of water will carry most vehicles away. Turn around don't drown.
&&
KSC113-030309-
/O.CAN.KICT.FL.W.0029.000000T0000Z-160704T1210Z/
/LNSK1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
939 PM CDT SAT JUL 2 2016
The Flood Warning is cancelled for
The Smoky Hill River At Lindsborg.
* At 9:30 PM Saturday the stage was 13.3 feet.
* Flood stage is 21.0 feet.
* Forecast...The river will crest below flood stage at 17.4 feet
Sunday morning.
&&
FLD OBSERVED FORECAST 7 PM
Location STG STG DAY TIME Sun Mon Tue
Lindsborg 21.0 13.3 Sat 09 PM 14.6 9.2 8.1
&&
LAT...LON 3851 9792 3847 9766 3860 9758 3865 9766
3857 9774 3866 9792
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this river flood warning went out at Jul 2, 6:42 AM CDT, 4 hours 6 minutes earlier.
Area forecast discussion, Jul 2, 6:42 AM CDT, 4 hours 6 minutes before
Area Forecast Discussion National Weather Service Wichita KS 642 AM CDT SAT JUL 2 2016 .SHORT TERM...(Today through Monday night) Issued at 311 AM CDT Sat Jul 2 2016 Ongoing mcs cluster with torrential rainfall rates will continue to propagate eastward at 30 mph across south central and southeast Kansas early this morning. This mcs complex is feeding on strong moisture transport via a 45 knot southerly low-level jet. A precipitable water axis of 1.75 to 2 inches is oriented along and downstream of this mcs, thus very heavy rainfall rates and localized flooding or flash flooding will be possible until it exits the region to the east-northeast later this morning. Will expand Flash Flood Watch southward 1 more row of counties. By midday today, the nam and gfs indicate the a surface low over northwestern Kansas, with a warm front draped southeast from the low across central into southeast Kansas. A lee trough axis will extend southwest of the low into southwestern Kansas. High temperatures will be very uncertain depending on how far north the actual warm front makes it, and effects of outflow from this mcs. Will show a contrast of lower 80s near the warm front, to the mid 90s near the Oklahoma border. A shortwave trough will eject eastward out of Colorado across Kansas late this afternoon into Sunday. Surface convergence along the aforementioned surface low, warm front, and surface trough axis and enhanced upper ascent from the approaching wave, should allow strong thunderstorms to redevelop mid-late afternoon. As the wave continues to traverse slowly eastward tonight, another nocturnal moderately strong, southerly low-level jet will develop, allowing storms over northern/western Kansas to expand in coverage into a potentially large storm complex...which will have a slow east- southeastward propagation through the forecast area. Storm training with intense, potentially excessive hourly rainfall rates, will be possible with a slowly veering low-level jet becoming more aligned with the southward advancing cold front. It is possible that the Flash Flood Watch will be modified by later shifts if the focus area shifts from current expectations but otherwise, will maintain the Flash Flood Watch through 12z Sunday for now. High chances for thunderstorms will linger in southeastern Kansas Sunday into Sunday night, as the slow-moving cold front interacts with an anomalously moist, unstable airmass. Locally heavy rainfall could accompany these storms. Cooler than normal air will begin infiltrating the forecast area Sunday into Monday behind the front. The forecast outlook for Monday evening is presently dry with relatively light southeasterly winds of 5 to 10 mph. .LONG TERM...(Tuesday through Friday) Issued at 311 AM CDT Sat Jul 2 2016 Broad, flat mid-upper ridging will prevail across the southern tier states, with a belt of mid-upper level westerlies across the northern tier states. 850-700 mb temperatures are progged to climb toward mid-late week over Kansas, which will lead to above normal temperatures for the forecast area. Any rain chances are very slight (15-20%) perhaps Tuesday and again toward the end of the week. && .AVIATION...(For the 12Z TAFS through 12Z Sunday morning) Issued at 637 AM CDT Sat Jul 2 2016 Precipitation will diminish from west to east this morning with a return to VFR across the area. Breezy southerly winds will usher in mild temperatures but the break in precipitation will be short-lived with storms expected to redevelop after 2-3 pm as the airmass remains weakly capped. Flight categories will likely be reduced to MVFR with transient IFR under the heavier showers this afternoon and evening. Locally heavy rain may may drive visibilities to around 1 mile at times this evening and tonight as another large complex of storms is expected to impact Central and South Central KS. && .PRELIMINARY POINT TEMPS/POPS... Wichita-KICT 88 70 80 63 / 70 80 40 10 Hutchinson 85 67 79 62 / 80 80 30 10 Newton 85 68 79 61 / 90 80 40 10 ElDorado 88 69 79 62 / 90 80 60 20 Winfield-KWLD 94 72 84 63 / 40 80 60 30 Russell 81 62 77 61 / 80 70 20 10 Great Bend 84 64 78 61 / 70 80 20 10 Salina 84 65 77 61 / 90 80 30 10 McPherson 84 65 78 61 / 90 80 30 10 Coffeyville 93 74 86 64 / 40 70 80 60 Chanute 88 72 82 63 / 70 70 70 50 Iola 87 70 81 63 / 80 80 70 40 Parsons-KPPF 91 73 85 64 / 60 70 70 60 && .ICT Watches/Warnings/Advisories... Flash Flood Watch through Sunday morning for KSZ047>053-067>072- 082-083. && SHORT TERM...JMC LONG TERM...JMC AVIATION...MWM
Hazardous weather outlook, Jul 2, 3:42 AM CDT, 7 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 342 AM CDT SAT JUL 2 2016 KSZ032-033-047>053-067>072-082-083-091>096-098>100-030845- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 342 AM CDT SAT JUL 2 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS, SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT A COMPLEX OF THUNDERSTORMS WITH VERY HEAVY RAINFALL RATES WILL TRACK SLOWLY EASTWARD ACROSS MAINLY SOUTH CENTRAL AND SOUTHEASTERN KANSAS THIS MORNING. LOCALIZED FLOODING OR FLASH FLOODING IS POSSIBLE. SCATTERED STRONG THUNDERSTORMS ARE EXPECTED TO REDEVELOP LATER THIS AFTERNOON ACROSS CENTRAL AND SOUTHWESTERN KANSAS. ISOLATED WIND GUSTS OF 50 TO 60 MPH AND HAIL OF NICKEL SIZE WILL BE POSSIBLE...ALONG WITH LOCALLY HEAVY RAIN. THE STORMS ARE EXPECTED TO MERGE INTO A LARGER STORM COMPLEX TONIGHT...TRACKING EAST SOUTHEASTWARD ACROSS CENTRAL...SOUTH CENTRAL AND SOUTHEAST KANSAS. TORRENTIAL RAINFALL RATES...FLASH FLOODING AND GUSTY WINDS WILL BE POSSIBLE WITH THIS STORM COMPLEX. PLEASE REFER TO THE FLASH FLOOD WATCH FOR MORE DETAILS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORM CHANCES WILL LINGER SUNDAY INTO SUNDAY NIGHT...MAINLY EAST OF THE KANSAS TURNPIKE. LOCALLY HEAVY RAINFALL AND GUSTY WINDS WILL BE POSSIBLE. TEMPERATURES ARE EXPECTED TO CLIMB ABOVE NORMAL TOWARD MID TO LATE NEXT WEEK. COMBINED WITH MODERATE TO HIGH HUMIDITY LEVELS...HEAT INDICES OF 100 TO 105 DEGREES WILL BE QUITE POSSIBLE ACROSS MUCH OF THE AREA DURING THE AFTERNOON HOURS TUESDAY THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. HOWEVER...REPORTS OF MEASURED RAINFALL AMOUNTS GREATER THAN 1 INCH WOULD BE GREATLY APPRECIATED. && FOR A GRAPHICAL VERSION OF THIS INFORMATION, SEE OUR WEBPAGE AT: HTTP://WEATHER.GOV/WICHITA/HWO/
In the hours before
Local storm report, Jul 2, 8:22 AM CDT, 2 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
822 AM CDT SAT JUL 02 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0811 AM HEAVY RAIN STRONG CITY 38.40N 96.54W
07/02/2016 M2.40 INCH CHASE KS BROADCAST MEDIA
&&
JASLocal storm report, Jul 2, 8:42 AM CDT, 2 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
842 AM CDT SAT JUL 02 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 AM HEAVY RAIN NICKERSON 38.15N 98.09W
07/02/2016 M2.10 INCH RENO KS BROADCAST MEDIA
&&
JASLocal storm report, Jul 2, 8:57 AM CDT, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
857 AM CDT SAT JUL 02 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM HEAVY RAIN 3 ESE INMAN 38.21N 97.72W
07/02/2016 M3.10 INCH MCPHERSON KS TRAINED SPOTTER
&&
JASLocal storm report, Jul 2, 9:02 AM CDT, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
902 AM CDT SAT JUL 02 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM HEAVY RAIN WINDOM 38.38N 97.91W
07/02/2016 M2.62 INCH MCPHERSON KS CO-OP OBSERVER
&&
JASLocal storm report, Jul 2, 9:07 AM CDT, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
907 AM CDT SAT JUL 02 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM HEAVY RAIN 2 N HUTCHINSON 38.09N 97.91W
07/02/2016 M3.25 INCH RENO KS PUBLIC
PICTURE VIA TWITTER OF 3.25 INCHES SINCE LAST NIGHT.
&&
VJPLocal storm report, Jul 2, 10:46 AM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1046 AM CDT SAT JUL 02 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN HILLSBORO 38.35N 97.20W
07/02/2016 M3.70 INCH MARION KS COCORAHS
0700 AM HEAVY RAIN 3 ESE WINDOM 38.37N 97.86W
07/02/2016 M4.10 INCH MCPHERSON KS COCORAHS
0700 AM HEAVY RAIN 2 NW GOESSEL 38.27N 97.37W
07/02/2016 M3.48 INCH MARION KS CO-OP OBSERVER
IN THE LAST 24 HOURS
0700 AM HEAVY RAIN 2 NW HUTCHINSON 38.09N 97.94W
07/02/2016 M3.08 INCH RENO KS COCORAHS
0700 AM HEAVY RAIN 1 NE GALVA 38.39N 97.52W
07/02/2016 M3.13 INCH MCPHERSON KS COCORAHS
0700 AM HEAVY RAIN 2 ENE GREAT BEND 38.37N 98.77W
07/02/2016 M3.08 INCH BARTON KS COCORAHS
0700 AM HEAVY RAIN 6 WSW MCPHERSON 38.34N 97.76W
07/02/2016 M3.21 INCH MCPHERSON KS COCORAHS
0700 AM HEAVY RAIN 8 SW HILLSBORO 38.27N 97.31W
07/02/2016 M3.44 INCH MARION KS COCORAHS
0900 AM HEAVY RAIN LYONS 38.35N 98.20W
07/02/2016 M3.00 INCH RICE KS EMERGENCY MNGR
0900 AM HEAVY RAIN STERLING 38.21N 98.21W
07/02/2016 M3.10 INCH RICE KS EMERGENCY MNGR
RAINFALL TOTAL FROM 11 LAST NIGHT THRU 9 THIS MORNING.
1000 AM HEAVY RAIN 4 NW LYONS 38.39N 98.25W
07/02/2016 M4.30 INCH RICE KS TRAINED SPOTTER
TRAINED SPOTTER REPORTED TO KWCH THAT 4.3 INCHES OF RAIN
HAS FALLEN SO FAR.
1000 AM HEAVY RAIN 5 N LITTLE RIVER 38.47N 98.01W
07/02/2016 E5.00 INCH RICE KS PUBLIC
FARMER REPORTS TO EMERGENCY MANAGEMENT OF AN ESTIMATED 5
INCHES IF NOT OVER THAT AMOUNT SINCE LAST NIGHT.
&&
VJPThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 1:13 AM CDT | Areal Flood Warning | ICT | Barton | 9 hr |
| Jul 2, 2:03 AM CDT | Areal Flood Warning | ICT | Rice | 8 days |
| Jul 2, 2:09 AM CDT | Flash Flood Watch | ICT | Allen, Barton, Butler, Chase, Chautauqua, Cowley and 17 more | 44 hr |
| Jul 2, 2:58 AM CDT | Areal Flood Warning | ICT | McPherson | 7 hr |
| Jul 2, 3:02 AM CDT | Special Weather Statement | ICT | Reno | 28 min |
| Jul 2, 3:52 AM CDT | Areal Flood Warning | ICT | Marion | 6 hr |
| Jul 2, 4:43 AM CDT | Special Weather Statement | ICT | Sedgwick | 47 min |
| Jul 2, 9:19 AM CDT | River Flood Warning | ICT | Reno, Rice | 6 days |
| Jul 2, 10:01 AM CDT | Areal Flood Warning | ICT | McPherson | 48 hr |
| Jul 2, 10:16 AM CDT | Areal Flood Warning | ICT | Barton | 8 hr |
| Jul 2, 10:34 AM CDT | River Flood Warning | ICT | Harvey, Reno | 4 days |
| Jul 2, 10:34 AM CDT | River Flood Warning | ICT | Harvey | 5 days |
| Jul 2, 3:51 PM CDT | Special Weather Statement | ICT | Sedgwick | 24 min |
| Jul 2, 3:59 PM CDT | Severe Thunderstorm Warning | ICT | Sedgwick | 61 min |
| Jul 2, 4:30 PM CDT | Special Weather Statement | ICT | Butler | 30 min |
| Jul 2, 4:34 PM CDT | Special Weather Statement | ICT | Greenwood | 26 min |
| Jul 2, 4:43 PM CDT | Special Weather Statement | ICT | Harvey | 32 min |
| Jul 2, 4:55 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Sedgwick | 65 min |
| Jul 2, 5:01 PM CDT | Severe Thunderstorm Warning | ICT | Greenwood | 59 min |
| Jul 2, 5:02 PM CDT | Areal Flood Warning | ICT | Butler, Harvey, Sedgwick | 7 hr |
| Jul 2, 5:15 PM CDT | Severe Thunderstorm Warning | ICT | Allen | 60 min |
| Jul 2, 5:31 PM CDT | Severe Thunderstorm Warning | ICT | Butler | 59 min |
| Jul 2, 5:39 PM CDT | Special Weather Statement | ICT | Marion | 36 min |
| Jul 2, 5:45 PM CDT | Severe Thunderstorm Warning | ICT | Wilson, Woodson | 49 min |
| Jul 2, 5:53 PM CDT | Special Weather Statement | ICT | Sedgwick | 37 min |
| Jul 2, 5:59 PM CDT | Flash Flood Warning | ICT | Butler, Sedgwick | 7 hr |
| Jul 2, 6:06 PM CDT | Severe Thunderstorm Warning | ICT | Barton | 54 min |
| Jul 2, 6:15 PM CDT | Severe Thunderstorm Warning | ICT | Allen | 33 min |
| Jul 2, 6:22 PM CDT | Special Weather Statement | ICT | Greenwood | 38 min |
| Jul 2, 6:38 PM CDT | Tornado Warning | ICT | Barton | 52 min |
| Jul 2, 6:47 PM CDT | Special Weather Statement | ICT | Greenwood | 58 min |
Nearby
River Flood Warnings in Kansas, 2016Every river flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.